Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at May 3, 2013, 4:40 AM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at May 3, 2013, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2013, 4:40 AM CDT (09:40 UTC)
- In effect from
- May 3, 2013, 7:00 AM CDT
- Expired
- May 3, 2013, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397 WWUS74 KLCH 030940 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 440 AM CDT FRI MAY 3 2013 ...STRONG NORTH WINDS EXPECTED TODAY... .A STRONG PRESSURE GRADIENT IN THE WAKE OF A CANADIAN COLD FRONT WILL PRODUCE STRONG NORTHERLY WINDS OVER THE AREA TODAY. WINDS WILL DIMINISH BY LATE THIS AFTERNOON. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 031800- /O.CAN.KLCH.WI.Y.0017.000000T0000Z-130503T2100Z/ /O.NEW.KLCH.WI.Y.0018.130503T1200Z-130503T2100Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 440 AM CDT FRI MAY 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * TIMING...NOW THROUGH LATE THIS AFTERNOON. * WINDS...NORTHERLY AT 20 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH POSSIBLE. * IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. LOOSE LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER... ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 24
2 follow-up statements
582 WWUS74 KLCH 031503 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1003 AM CDT FRI MAY 3 2013 ...STRONG NORTH WINDS EXPECTED TODAY... .A STRONG PRESSURE GRADIENT IN THE WAKE OF A CANADIAN COLD FRONT WILL PRODUCE STRONG NORTHERLY WINDS OVER THE AREA TODAY. WINDS WILL DIMINISH BY LATE THIS AFTERNOON. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 032100- /O.CON.KLCH.WI.Y.0018.000000T0000Z-130503T2100Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 1003 AM CDT FRI MAY 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * TIMING...NOW THROUGH LATE THIS AFTERNOON. * WINDS...NORTHERLY AT 20 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH POSSIBLE. * IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. LOOSE LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER... ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
581 WWUS74 KLCH 032002 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 302 PM CDT FRI MAY 3 2013 ...STRONG NORTH WINDS DIMINISHING ACROSS THE REGION... .THE STRONG WINDS IN THE WAKE OF A CANADIAN COLD FRONT WILL CONTINUE TO SLOWLY DIMINISH THIS AFTERNOON AND EVENING AS HIGH PRESSURE BUILDS ACROSS THE REGION. WINDS ARE EXPECTED TO BECOME MOSTLY CALM AFTER MIDNIGHT AS THE HIGH MOVES OVERHEAD. LAZ027>033-041>045-TXZ180-201-216-259>262-032115- /O.CAN.KLCH.WI.Y.0018.000000T0000Z-130503T2100Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL... LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 302 PM CDT FRI MAY 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE WIND ADVISORY. SUSTAINED NORTHWEST WINDS HAVE DIMINISHED BELOW 20 MPH AND WILL CONTINUE TO DIMINISH THIS EVENING AND OVERNIGHT. $$ LAZ052>055-073-074-TXZ215-040000- /O.EXT.KLCH.WI.Y.0018.000000T0000Z-130504T0000Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 302 PM CDT FRI MAY 3 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...NOW THROUGH LATE THIS AFTERNOON. * WINDS...NORTH TO NORTHWESTERLY AT 20 TO 25 MPH WITH GUSTS TO 30 MPH. * IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. LOOSE LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER... ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at May 2, 11:45 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, May 2, 11:45 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1145 PM CDT THU MAY 2 2013
.AVIATION...IFR CIGS IN THE WAKE OF A COLD FRONT FOR LCH AND AEX.
BPT SHOULD SEE MVFR CIGS IN THE DRIER AIR TO THE REAR. LFT AND ARA
WILL HAVE THE FRONTAL PASSAGE BY THE NEXT HOUR OR SO WITH IFR CIGS
AS WELL. CLEARING LATE FRIDAY MORNING WITH GUSTY NORTH WINDS AS
MUCH DRIER AIR PUNCHES IN. WINDS SHOULD DIMINISH FRIDAY EVENING AS
HIGH PRESSURE BUILDS IN FROM SOUTH TEXAS.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 939 PM CDT THU MAY 2 2013/
DISCUSSION...
LOOKING AT TEMPS/WINDS IN SFC OBS PLUS LOCAL 88D DATA...THE COLD
FRONT HAS PUSHED A LITTLE PAST A FORT POLK TO LAKE CHARLES TO
CAMERON LINE. TEMPS WERE DROPPING ABOUT 10 DEGREES WITH FROPA
WHILE NRLY WINDS HAVE JUMPED TO WIND ADVISORY CRITERIA...BOTH OF
WHICH ARE TRENDING WELL WITH INHERITED GRIDS. REGIONAL 88DS SHOW
A PAIR OF AREAS OF MAINLY LIGHT PRECIP...ONE MAINLY IN ASSOCIATION
WITH THE LOW ALOFT JUST ABOUT TO EXIT THE EXTREME SERN ZONES WHILE
THE OTHER RUNS BASICALLY ALONG THE FRONT. HAVE TWEAKED POPS FOR
THE REMAINDER OF THE NIGHT BASED ON THIS ACTIVITY. ELSEWHERE
GRIDS/FORECASTS IN GOOD SHAPE. UPDATE OUT SHORTLY.
MARINE...
WINDS HAVE ALREADY JUMPED TO GALE FORCE AT A RIG ABOUT 30 NM BEHIND
THE FRONT...AND EXPECT THIS TREND TO CONTINUE THROUGH THE NIGHT.
DID BUMP UP SEAS A FOOT FOR TONIGHT AND EARLY TOMORROW TO ACCOUNT
FOR SUCH STRONG NRLY WINDS. ELSEWHERE FORECASTS GOOD.
25
PREV DISCUSSION... /ISSUED 653 PM CDT THU MAY 2 2013/
AVIATION...A SURGE OF COLDER AIR WILL ENHANCE THE NORTHERLY FLOW
AS A COLD FRONT MOVES THROUGH THE TERMINALS. EXPECTED FROPA AT BPT
AND AEX 02Z, LCH 04Z, LFT 08Z, ARA 09Z. IFR CIGS FOLLOWING
FRONTAL PASSAGE AT AEX 06Z. LFT IFR CIGS 08Z, ARA AT 09Z. WINDS
WILL INCREASE AND GUST TO NEARLY 30 KNOTS WITH IMPROVING SKIES TO
MVFR DURING THE DAY ON FRIDAY. VFR BY LATE AFTERNOON AS SKIES CLEAR.
SWEENEY
PREV DISCUSSION... /ISSUED 250 PM CDT THU MAY 2 2013/
DISCUSSION...
LOWERED THE OVERNIGHT MINIMUMS (FOR EARLY MORNING SATURDAY) A
COUPLE OF DEGREES TO BETTER AGREE WITH PREVIOUS FORECAST.
PREV DISCUSSION... /ISSUED 228 PM CDT THU MAY 2 2013/
SYNOPSIS...
A CANADIAN FRONT WILL TRAVEL SOUTH AND EAST ACROSS TEXAS...
ENTERING THE WESTERN SEGMENT OF THE FORECAST AREA THIS EVENING
BEFORE EXITING THE EASTERN SEGMENT AFTER MIDNIGHT FRIDAY.
FURTHER ALOFT...A SHALLOW CUT-OFF LOW WILL CONTINUE ITS JOURNEY TO
THE SOUTHEAST...REACHING NEW ORLEANS BY EARLY MORNING THURSDAY.
DISCUSSION...
CONTINENTAL POLAR AIR...ORIGINATING OVER ONTARIO...IS SPILLING
SOUTHWARD ACROSS THE SNOW-COVERED FIELDS OF THE GREAT PLAINS.
THE EXTENSIVE OVER-SNOW-COVER FETCH WILL KEEP THE AIR CHILLED...
AS IT SPILLS THROUGH THE FORECAST AREA THIS EVENING AND
OVERNIGHT. ADVECTIVE COOLING WILL BE ONGOING.
THE OVERNIGHT MINIMUMS WILL MAINLY DEDUCED FROM THE BIAS-CORRECTED
DYNAMIC MODEL (IE...SREF...NAM...GFS...AND ECMWF). THE FORECAST
MINIMUMS ARE A FEW DEGREES COOLER THAN CORRESPONDING MOS VALUES.
IN ADDITION...LARGE DIFFERENCES-IN-PRESSURE IN WAKE OF FRONT
WILL GENERATE MODERATE TO STRONG NORTHERLY WINDS ACROSS THE
FORECAST AREA.
FOR FRIDAY...ONGOING ADVECTIVE COOLING MAY PRODUCE RECORD COOL
MAXIMUM TEMPERATURES. MODERATE NORTHERLY WINDS WILL PERSIST
THROUGH THE MORNING HOURS.
ADVECTING CANADIAN AIR WILL CONTINUE PERTURBING THE MIDLATITUDE
WESTERLIES. A SECOND CUT OFF LOW...MUCH DEEPER THAN THE FIRST...
WILL FORM OVER EASTERN OKLAHOMA ON FRIDAY. THIS DEEP LOW WILL
DRIFT EASTWARD THROUGH ARKANSAS ON SATURDAY.
RECORD MINIMUM TEMPERATURES POSSIBLE SATURDAY MORNING.
STATION FORECAST RECORD
BEAUMONT 44 45 (2011)
LAKE CHARLES 42 46 (2011)
ALEXANDRIA 37 42 (2011)
LAFAYETTE 41 44 (1954)
NEW IBERIA 43 43 (1954).
MARINE...
THE ACTUAL TIDE LEVELS WILL BE APPROACHING THE LOW WATER THRESHOLD
(ABOUT MINUS 1 BELOW THE MEAN-LOWER-LOW WATER DATUM) AT THE TIME OF
LOW TIDE (EARLY MORNING FRIDAY).
21
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 49 63 42 73 50 / 30 10 0 0 0
KBPT 46 66 44 74 49 / 10 10 0 0 0
KAEX 46 59 37 70 44 / 50 10 0 0 0
KLFT 52 62 41 71 49 / 50 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 4 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...BEAUREGARD...CALCASIEU...EAST CAMERON...
JEFFERSON DAVIS...VERMILION...VERNON...WEST CAMERON.
WIND ADVISORY UNTIL 4 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
AVOYELLES...EVANGELINE...IBERIA...LAFAYETTE...LOWER ST.
MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN.
TX...WIND ADVISORY UNTIL 4 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...
ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 1 PM FRIDAY TO 1 AM CDT SATURDAY FOR
THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
GALE WARNING UNTIL 1 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
LOW WATER ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.
SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM CDT FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.
GALE WARNING UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM.
&&Hazardous weather outlook, May 2, 5:47 AM CDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 547 AM CDT THU MAY 2 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 031100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 547 AM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS AN UPPER LOW OVER THE GULF COAST MOVES SLOWLY EAST AND A COLD FRONT MOVES INTO THE REGION FROM THE WEST. STORM COVERAGE IS EXPECTED TO BE HIGHEST ACROSS EASTERN PORTIONS OF THE AREA...GENERALLY EAST OF A LEESVILLE TO LAKE CHARLES LINE. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN CHANCES WILL DIMINISH ON FRIDAY...WITH BREEZY AND MUCH COOLER CONDITIONS EXPECTED. TEMPERATURES WILL FALL INTO THE 40S BY SATURDAY MORNING AND SOME RECORD LOW TEMPERATURES COULD BE TIED OR BROKEN. DRY WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD WITH A GRADUAL WARMING TREND DEVELOPING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GMZ430-432-435-450-452-455-470-472-475-031100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 547 AM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED TODAY AS AN UPPER LEVEL LOW MOVES EAST OF THE AREA AND A STRONG COLD FRONT MOVES INTO THE AREA. THE FRONT WILL CROSS THE COASTAL WATERS TONIGHT WITH STRONG AND GUSTY NORTHERLY WINDS DEVELOPING IN ITS WAKE. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR NORTHERLY WINDS OF 20 TO 30 KNOTS AND SEAS BUILDING TO 5 TO 10 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STRONG NORTHERLY WINDS WILL CONTINUE THROUGH FRIDAY...WITH WINDS AND SEAS DIMINISHING FRIDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:30 AM CDT | Small Craft Advisory | LCH | 15 hr |
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.